Amoxicillin and milk
Amoxicillin is an antibiotic which is chemically very similar to penicillin. With some medications it is said that you should not take them with milk. The reason for this is that milk is a fat-loving (lipophilic) substance which, while absorbed through the intestines, can block the channels through which lipophilic drugs would be absorbed.
In the case of amoxicillin, however, the absorption through the intestines is not hindered by the drinking of milk. Amoxicillin can therefore be taken with milk without any loss of efficacy of the antibiotic. Antibiotics such as tetracyclines should not be combined with milk or even taken with it. Milk and amoxicillin, on the other hand, are very well tolerated and there is no danger of the increased or decreased effect of amoxicillin.
Amoxicillin and alcohol
You can find a lot of extensive information and to what extent alcohol and amoxicillin are possible under our topic: Amoxicillin and alcohol
Amoxicillin and sun exposure
Many antibiotics cause the so-called photosensitization of the body, which means that the skin is much more sensitive and responsive to sunlight. This means that it is easier to get sunburn, for example. In extreme cases, the skin is also burned, even though it has not been exposed to extreme sunlight.
Amoxicillin belongs to the group of so-called penicillins among the various active substances from the field of antibiotics, which partly bring about this side effect. For amoxicillin, however, the side effect of photosensitization is not specifically described, as it occurs very rarely and is therefore very unlikely. In principle, therefore, there is no “sun ban”, but it is not harmful to people who are very light-sensitive in everyday life to avoid stays in the sun for the time of taking Amoxicillin in order to keep the risk as low as possible.
Allergy to amoxicillin
Amoxicillin is an antibiotic which belongs to the broad-spectrum antibiotics, since amoxicillin is effective against a broad band of bacteria. Amoxicillin belongs to the group of penicillin antibiotics. As with other drugs alone, amoxicillin can cause an allergic reaction, which is based on an allergy to amoxicillin.
This allergy to Amoxicillin can manifest itself in many different ways. Many patients with an allergy to Amoxicillin complain of itching of the skin or the formation of red patches and/or rashes after taking Amoxicillin. However, nausea with or without vomiting or shortness of breath (dyspnoea) may also occur.
The symptoms of an allergy to amoxicillin can therefore vary greatly and depend on the individual patient. It is often difficult to distinguish which symptoms are caused by an allergy and which symptoms are side effects of the antibiotic. Patients with a penicillin hypersensitivity or a penicillin allergy should refrain from taking amoxicillin because a similar allergic reaction is to be expected due to the chemical relationship.
In the worst case, a so-called anaphylactic shock can occur, which can be characterized by itching (pruritus) of the skin, severe shortness of breath (dyspnoea) and tachycardia. It is important to stop taking amoxicillin at the first signs of an allergy and consult a doctor. Patients whose immune system is already weakened have an increased chance of developing an allergic reaction to amoxicillin.